Intra-articular platelet-rich plasma (PRP) injection for the treatment of osteoarthritis has gained widespread attention in recent years. It is also a safe procedure with negligible adverse effects. In the literature, very few case reports of adverse effects after PRP injections have been reported. We report one such case of adverse reaction following intra-articular PRP injection. A64-year-old male with well-controlled hypertension and diabetes mellitus presented to our clinic with knee pain and was diagnosed with grade 3 osteoarthritis. He was treated with intra-articular PRP injection. One week later, he developed pain and swelling at the injection site with subsequent abscess formation. Culture and sensitivity revealed the presence of atypical mycobacterium. He recovered completely in 2 weeks following abscess drainage and a course of antibiotics and analgesics.
No takes yet. Share an insight, caveat, or question.
Fathima et al. (2024) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: